# SDR Z5FA082210N546CS1

- Difficulty date: August 22, 2010
- Submitted: August 27, 2010
- Operation: Air carrier
- Aircraft: N546CS
- Make and model: Cessna 560XL
- Aircraft serial: 5605524
- Aircraft time: 5,161 hours, 3,729 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower Motor
- Part number: 7003400
- Part serial: 1460
- Condition: Burned Out
- Location: Cabin
- Part time: 5,161 hours, 3,729 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ENROUTE, CREW SMELLED A BURNING ODOR AND ATTEMPTED TO LOCATE SOURCE. AS ODOR INTENSIFIED AND SMOKE WAS OBSERVED IN THE DROPPED ISLE AFT OF COPILOT, THE CREW DECLARED AN EMERGENCY AND DIVERTED. AS ACFT DESCENDED, THE CREW DROPPED O2 MASKS FOR PASSENGER CONVENIENCE. COPILOT MANNED A HAND HELD FIRE EXTINGUISHER BUT NO FIRE WAS EVER OBSERVED AND SMOKE SLOWLY DISSIPATED AND WAS GONE UPON REACHING 15,000 FT.  FIRE/RESCUE EQUIPMENT AND PERSONNEL STANDING BY, ACFT LANDED WITHOUT INCIDENT CREW AND PASSENGERS EVACUATED ACFT AND ACFT WAS TOWED TO FBO FACILITY. A MX CREW WAS DISPATCHED FROM SERVICE CENTER AND FOUND A FAILED COCKPIT RECIRCULATION FAN TO BE THE SOURCE OF SMOKE. DEFECTIVE MOTOR/FAN ASSY WAS REPLACED, CIRCUIT BREAKER RESET AND OPS CHECK WAS SATISFACTORY.  ACFT WAS RETURNED TO SERVICE.
